MAUDE Adverse Event Report: ANGIODYNAMICS EVLT KIT WITH SPOTLIGHT OPS SHEATH 80CM; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS EVLT KIT WITH SPOTLIGHT OPS SHEATH 80CM; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT80OPS5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).Device not returned to date.
 
Event or Problem Description
As reported (b)(6) 2016 a patient of unknown age and gender presented for an endovenous laser procedure.During the procedure, it was noted under ultrasound, the fiber had fractured inside of the sheath, causing the sheath to fracture off inside of the patient with the fragment of laser fiber inside of it.Via a cut down, the fragments were successfully removed.The defective device was set aside and a new of te same device was used to successfully complete the procedure.It was reported the patient suffered no permanent harm or injury due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customers reported complaint of a fractured fiber could not be confirmed because no sample was returned for evaluation.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Angiodynamics' supplier was notified of the event via scar 003107.The vendor provided a dhr review for the reported lot.The dhr reported there were no abnormalities during production of the device.At the vendor facility, c-technologies, manufacturing and inspections procedures include a 100% inspection of the entire fiber, including the quality of each strip.Each unit is also repeatedly bent and coiled during the processing and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to packaging and shipment.During the hene laser test the fiber tip is examined closely for damage.During the packaging step, the fibers are inspected for damage.Without receiving product to evaluate, the root cause cannot be determined, although it is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.The directions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
EVLT KIT WITH SPOTLIGHT OPS SHEATH 80CM
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6332310
Report Number1319211-2017-00021
Device Sequence Number1106069
Product Code GEX
UDI-Device IdentifierH787EVLT80OPS5
UDI-PublicH787EVLT80OPS5
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K100199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2019
Device Catalogue NumberH787EVLT80OPS5
Device Lot Number5059600
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by Manufacturer11/14/2016
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;